Friday, January 18, 2019

Reminders of lots of powdered antibiotics for children and infants









The drug agency building (illustration image). - ALAIN JOCARD / AFP

It's time to look in your pharmacy. Four batches of powdered antibiotics from the Sandoz laboratory for children and
infants were recalled. The problem lies in the instructions for use, said Friday the Agence du médicament (ANSM).





These are "two lots of amoxicillin / clavulanic acid Sandoz 100 mg / 12.5 mg per ml infants, powder for oral suspension in vial (30 mL vial), and two lots of amoxicillin / clavulanic acid Sandoz 100 mg / 12.5 mg per ml children, powder for oral suspension in vial (60 ml bottle) ".



Regarding infants, the first batch was marketed from January 2018 and stocks are almost exhausted. Some 31,000 boxes of the second are still available. The batch numbers are HP6041 (Expiration: 30/11/2020) and HP6043 (Expiration: 30/11/2020). Regarding children, 24,000 boxes of the first batch and 13,000 boxes of the second are still available. The batch numbers are JA0287 (expiry: 30/06/2021) and HZ6881 (expiry: 30/06/2021).



A risk of underdosing



These antibiotics are in the form of a powder contained in a bottle. It should be diluted with water only before the first use, to obtain a liquid that is administered to the child by making him drink. However, the notice of recalled batches may, wrongly, "suggest that it is necessary to add water before each take," says the ANSM. In this case, the drug will be too diluted and the dose will not be enough.



"The quality of the powder of the drug is not questioned," says the ANSM, according to which only the record is problematic. For children whose treatment is in progress, if the dosage was poorly done and the bottle filled with water with each use, the ANSM recommends to consult quickly a doctor informing him of the underdosing, and to bring back the boxes at the pharmacy.



If the vial has been filled with water only once at the beginning of use, treatment may be continued. For children whose treatment has been completed, if the dosage has been incorrectly done but the child has no symptoms, contact your doctor to inform him about the underdose. If the child has symptoms, you should consult your doctor promptly, informing you of the underdosing.



















No comments:

Post a Comment